Depression/Mental Health Expert Forum
Shaky, tense, ratcheting, vibrating, cogwheeling muscle movement / sens...
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Shaky, tense, ratcheting, vibrating, cogwheeling muscle movement / sensations

The last three months I have been experiencing a shaky, ratcheting, cogwheeling, vibrating, etc. sensation in my muscles when I drop my arms and legs down from a raised position, when I rotate my wrists and ankles and when I nod my head up and down.  My neurologist isn't sure and wants to do further testing (EMG, bloodwork).  I read an archived post from a year ago by "shakyguy" , "saveme", and "jani34" (see anxiety/muscle tension)...all of whom described the EXACT SAME symptoms I am experiencing today.  If you're still out there, I am desperate to here how things are going for you and if you've made any progress in managing your symptoms or if you've found a root cause.  Dr. Gould, is there anyway I can personally contact these individuals via email?  Has anyone out there experienced these similar symptoms and found a cause?  I've done searches on the internet with minimal luck.  All I come up with is Parkinson's, MS, and essential tremor.  Any help, anything at all would be greatly appreciated. THANKS!
Related Discussions
242532_tn?1269553979
The only way you could contact those people through this site is to write a note to the contact us link on the medhelp home page. I will also pass on this request.  I can't give you any help since the neurological exam and tests is the key to the diagnosis.
2 Comments
Blank
Avatar_n_tn
Tremors are common with anxiety.  I have them all the time.  Also if you're on benzo's (Xanax, Klonopin, etc.) or SSRI's (Paxil, Prozac, etc.) the tremors could be side effects of these meds.

Have the neuro tests done and see what the doc has to say.  If you're provided a clean bill of health, then you're dealing with anxiety and/or the side effects from certain meds.

[ \ justmythoughts ]
Blank
Avatar_n_tn
I am suffering from anxiety on/off. I feel rectal pain, burning, rectal pressure, rectal vien vibration, since last 5 months which drives me crazy. I taking "prozac". Dr. tells it physical symptoms of anxiety. Please also advise me.
Blank
Avatar_n_tn
Hi, it's shakyguy.  I just saw this post and I wanted to update that I'm feeling exactly the same as I did over a year ago, with the exception that I also have experienced many, many muscle twitches all over my body.  Sometimes I would get hundreds of twitches per day.  This has been happening now for a solid year or so, in addition to my previous symptoms.  I had all the tests done by the neurologist and nothing is appearing abnormal on the tests.  So, I am just bearing with it 24 hours per day and trying not to think about it (which actually helps).  I also can't find any info online or from anyone about what I'm experiencing, and that really stinks.  I'm taking no meds and the counseling did not help one bit.  At the moment, I'm trying deep tissue massage and acupuncture.  The massage helps the muscles relax a bit, but the ratchety movements and shakiness are still there.  No results yet with the acupuncture after 5 sessions. The only solution I know is not to think about it.  I feel annoyed at what I'm feeling constantly, but I suppose life could be a lot worse!  Please comment if you get a chance, and see my previous posts from over a year ago for detailed symptom explanation.  It's basically the same as the originator of this post.
Blank
Avatar_n_tn
Dear shakyguy i am sorry to hear that you are still having the same symptoms. I read your last post and was hoping to hear better progress. I too have these horrible racheting, unsmooth muscle movements, which are quite visible at times. My muscle tension seems to be more worse in the morning and after I exercise, however it never goes away. I have been seing a neurologist for about 6 months and will be going again next week. He noticed the tension in my muscles without me mentioning it. One thing that I have too is tremors and involuntary movements in my fingers and sometimes toes. And when I say tremor I specifically mean to and fro movement that is visible, not a fasiculation. I am extremely scared that it might be Parkinson's Disease. I am female and only 32. My neurologist has no diagnosis except that my movements are idiopathic, of unknown origin. I know that no doctor wants to rush to s Parkinson's diagnosis, but this idiopathic diagnois is not helping me when everything I read points to Parkinson's. Also,I took Paxil for a month and a half and then abruptly quit. These movements did not start until I stopped this medication and that was a year ago. I am frightened that this has triggered early-onset Parkinson's disease. Also, I have taken Klonipin (klonopin) in the past and read that benzodiazipine withdrawel can trigger involuntary movements and muscle tension.
Blank
Avatar_n_tn
Hi, I have all these symptoms...just wondered if anyone who posted here has got the better of them yet?
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank